Adrenaline Overdose in Pediatric Anaphylaxis: A Case Report Adrenaline Overdose in Pediatric Anaphylaxis: A Case Report

Appropriate administration of adrenaline in pediatric anaphylaxis remains challenging. How does blood pressure help differentiate progression of anaphylaxis symptoms from adrenaline toxicity?Journal of Medical Case Reports
Source: Medscape Today Headlines - Category: Consumer Health News Tags: Pediatrics Journal Article Source Type: news

Related Links:

This article was commented on at REBEL EM: http://rebelem.com/the-role-of-tee-in-cardiac-arrest/
Source: Dr. Smith's ECG Blog - Category: Cardiology Authors: Source Type: blogs
This article was commented on at REBEL EM: http://rebelem.com/the-role-of-tee-in-cardiac-arrest/
Source: Dr. Smith's ECG Blog - Category: Cardiology Authors: Source Type: blogs
Abstract Evidence-based review of the existing literature ultimately recommends stocking of methylene blue (MB) as an emergency antidote in the United States. The same is reported around the world in Japan, Greece, Italy and Canada. The observation that MB is always present as the main antidote required in emergency and critical care units calls for a revisit on its effects on the NO/cGMP system to reemphasize its multisystem actions. Therefore, the present review aimed to display the role of MB in emergency units, concerning: 1) Polytrauma and circulatory shock; 2) Neuroprotection, 3) Anaphylaxis and, 4) Overdose...
Source: Current Drug Targets - Category: Drugs & Pharmacology Authors: Tags: Curr Drug Targets Source Type: research
This study aimed to determine the clinical value, and potential cardiovascular harm, on elderly patients with anaphylaxis who received intramuscular (IM) and IV epinephrine. Over a five-year period, the researchers examined the ED record of anaphylactic patients over the age of 50 who were transported to two urban EDs. They compared the clinical outcome and cardiovascular complications between younger and older adults who received epinephrine for anaphylaxis. Of the 2,995 patients with allergy-related complaints, 492 were treated for anaphylaxis. Of them, 122 (24.8%) were older adults. Only 36.1% of the older patients rece...
Source: JEMS Patient Care - Category: Emergency Medicine Authors: Tags: Patient Care Columns Source Type: news
ConclusionsThe consequences of under-dosing adrenaline in anaphylaxis are well-recognized, but the converse is less so. Blood pressure measurement should be a routine part of pediatric assessment as it is key to differentiating adrenaline overdose from anaphylactic shock.
Source: Journal of Medical Case Reports - Category: Journals (General) Source Type: research
ConclusionsThis study confirms that early ECG evaluation is essential to assess the cardiovascular prognosis and medical clearance of emergency department patients with acute drug overdose. Furthermore, this study validates previously derived high‐risk features of the admission ECG to risk stratify for ACVE in this patient population.
Source: JAHA:Journal of the American Heart Association - Category: Cardiology Authors: Tags: Clinical Studies, Cardiopulmonary Resuscitation and Emergency Cardiac Care, Electrocardiology (ECG), Prognosis Original Research Source Type: research
Abstract Pharmacists are in demand not only because of their knowledge of medical therapy but also due to their skills in basic physical assessment and emergency care as medical personnel. Pharmaceutical education has developed using patient simulators in bedside training, seminars in hospital pharmacies, and physical assessment practice at the Kyushu University of Health and Welfare School of Pharmaceutical Sciences. We first explain the outline of the method to confirm basic vital signs with simulators and then demonstrate some simulations to enable the reproduction of drug misadministration/changes in condition...
Source: Yakugaku Zasshi : Journal of the Pharmaceutical Society of Japan - Category: Drugs & Pharmacology Authors: Tags: Yakugaku Zasshi Source Type: research
Community distribution, use by first responders and co-prescribing of the opioid antagonist naloxone has been shown to reverse prescription opioid and heroin overdose and save lives across the country. But how do you explain the safety benefits of a naloxone prescription to your patients without the stigma that overdose carries? Learn how one physician approaches this issue in a way that helps patients understand that co-prescribing naloxone is for their own safety and well-being. Naloxone has saved tens of thousands of lives and will save many more as its availability continues to increase throughout the country. Some p...
Source: AMA Wire - Category: Journals (General) Authors: Source Type: news
This article is protected by copyright. All rights reserved.
Source: Basic and Clinical Pharmacology and Toxicology - Category: Drugs & Pharmacology Authors: Tags: Annotations & Reflections Source Type: research
  EMS was called for middle-aged man, found slumped over a table at restaurant. He had quite a poor mental status and could not offer any medical history. Per the staff he had just arrived, and not eaten or drank anything. Although he is carrying a home glucometer, his blood sugar is 160. He has a new-ish looking hospital wrist band on, but no shoes. Systolic BP in the 80s, and HR around 160.  Dry, hot skin, and the rest of the exam isn’t revealing. IVs are started, and a rhythm strip obtained: And a 12-lead:So, what do we have so far? And what do we do with the ECG findings?   What does the ECG show? ...
Source: EMS 12-Lead - Category: Cardiology Authors: Tags: Uncategorized Source Type: research
More News: Anaphylactic Shock | Health | Overdose | Pediatrics | Toxicology